What i thought was a gastro prob turned out to be something else. .For about a month now i had a number of symptoms and didn't feeel or look like myself. For a week or so i had diarrheah. I had a tired and not well look. Eyes were swollen. In general i had pain in chest and throat. I had about 2 days where it wasn't painful. My eyes are a lil yellowish. Can get a lil fast heart beat and temp went up aobut 2 degrees. There were a couple of days that i had a sore throat (late at night early morning). The sides of my mymoth on the inside were a lil swollen. When i ate i bit the inside of my cheek. I saw my primary dr but i wanted to get your opinion. Had blood work and the results show high eosinophils. 19.7. Can all these s/s be from an allergy or do i likely have a parasite? Have to make an appt with a hematologist. Would appreciate all comments/input
Elevated number of eosinophils in the blood is a common finding with many diseases; allergic, infectious (especially infection with intestinal parasites), immunologic, hematologic and idiopathic (of no known cause). It is either 1) secondary to a specific disease, in which case the treatment of that disease is also the treatment of the elevated eosinophil level or, 2) it itself is the primary disorder with its origin in the bone marrow or in association with the so-called hypereosinophilic syndromes, the treatment of which usually includes the use of corticosteroids (often referred to as just, “steroids”.)
That your illness began with diarrhea strongly suggests a gastro-intestinal disorder, either parasitic or immunologic/allergic. That would be the first place to look but there can be significant overlap of symptoms with the hypereosinophilic syndromes and, in investigating elevated levels of eosinophils, one should keep an open mind about the possible causes. Consultation with a hematologist is a good starting point, as such a specialist will be well qualified to conduct a diagnostic evaluation. He/she may want to involve a gastroenterologist in the evaluation, especially if the intestinal symptoms recur.
There is reason for optimism, as the infectious causes are very treatable and a number of causes of the hypereosinophilic syndrome are rapidly responsive to steroids and/or immuno-modulatory therapy with drugs such as one called Imatinib.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.